Texas, 2019High Wind in Texas, November 11, 2019
November 11, 2019 · NWS AMA · 1 event in 1 county or zone
A vigorous low pressure system led to widespread sustained winds of 35 to 38 MPH across the Texas Panhandle during the morning. One localized report of damaged power poles due to high winds was received.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous low pressure system led to widespread sustained winds of 35 to 38 MPH across the Texas Panhandle during the morning. One localized report of damaged power poles due to high winds was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 11, 7:59 AM CST, 31 minutes earlier.
Area forecast discussion, Nov 11, 7:59 AM CST, 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
759 AM CST Mon Nov 11 2019
.UPDATE...
Strong 850 jet max expected to move across the eastern Panhandles
late this morning into early afternoon. Decent mixing has occurred
through the morning hours and should remain into the afternoon.
Some ob sites already hit wind gusts around 60 mph and there's
reason to believe that will continue through at least noon, for
the eastern Panhandles. Therefore, in collaboration with
surrounding offices, High Wind Warnings are in effect for south
central Kansas down the eastern Panhandles and western OK. Wind
Advisories still remain for the western and central Panhandles, as
we only expect winds to gust in the 50 to 55 mph range.
Weber
&&
.PREV DISCUSSION... /Issued 513 AM CST Mon Nov 11 2019/
AVIATION...12Z TAFS...
IFR conditions will likely continue through 15-18z at all TAF
sites, with a gradual trend towards MVFR/VFR thereafter. Low
clouds freezing drizzle/light snow have pretty much been reported
across the Panhandles, and was expected for the early part of the
TAF period. As drier air moves in after 18z conditions will
improve. Winds will still be very strong out of the north 25-35kts
with gust up to 45kts at times. This will likely continue through
about 00z where winds should drop back down closer to 10kts and by
then all cigs should be VFR and should stay that way for the last
12 hours of the TAF period.
Weber
PREV DISCUSSION... /Issued 310 AM CST Mon Nov 11 2019/
DISCUSSION...
Cold front moving through the Panhandles, with low clouds
drizzle/freezing drizzle and strong north winds being the main
focus. Low clouds should encompass the majority of the Panhandles
by 4AM with the drizzle/freezing drizzle concern moving in around
the 4AM to 7AM period. This will continue through about noon, with
drier air helping to erode the low clouds and freezing drizzle
threat.
Drizzle will likely only be an issue for about an hour or two,
before the temperatures get cold enough that freezing drizzle
becomes the issue. Most likely around the morning rush will be
when the threat changes over the freezing drizzle. Will also note
that the cold air is looking to be deep enough that we could see
snow forming a couple thousand feet above the surface. So we could
see a freezing drizzle shift to snow flurries. No accumulations
expected, other than a light dusting. Additionally, if we get any
light snow, the winds will be blowing, which makes it difficult
for dendrites to grow and for snow to stay on the surface. Just
another reason it will be difficult for anything to accumulate.
Will note a possible low visibility issue in the morning with the
light precipitation.
Winds will be strong today with the cold front moving into the
Panhandles. 850mb jet around 50 to 60 kts across the eastern
Panhandles, with some daytime mixing opens up the potential for
gusts in the 40 to 55 mph range. Sustained winds look to be in
the 30 to 40 mph range. Stronger winds expected to the southeast
with lighter winds to the northwest. In collaboration with
surrounding offices, have decided to issue a wind Advisory to
cover all Panhandles through 5PM.
Highs today will likely be whatever the temperatures were at
midnight, however afternoon highs look to be right around freezing
for the majority of the Panhandles. The southeast may reach the
mid to upper 30s, but temperatures will tank after sunset as much
colder air moves into the area. Lows across the Panhandles will be
in the single digits to the mid teens. Wind chills will be down
in the single digits to slightly negative values, but winds will
only be in the 4-7mph range. So while the winds will not be near
as bad Tuesday morning as this morning, but we still will have a
wind chill.
Rest of the forecast...
Tuesday will be a rebound day, with warmer air moving into the
western Panhandles by mid day, allowing the temperatures to rise
into the 50s, but the eastern Panhandles off the Caprock will
likely be in the 40s as the colder air will not be completely out
by the end of the day. Mild temperatures Panhandle wide on
Wednesday, right now going with mainly 60s, but will have to keep
a closer eye on things as we get into the near term, seems like as
of late these lower to mid 60s days end up in the 70s with a touch
of 80 in some isolated spots, with yesterday (Nov 10th) being a
perfect example (70s Panhandle wide, with 80 in the southeast).
Weak cold front to move through Wednesday night keeping highs on
Thursday in the 50s. Mild air returns for Friday and Saturday, with
highs in the 60s and lows in the 30s. Sunday looks to be up in the
air as we may have system push through, but it may also skirt
north of the area. For now NBM has given highs in the 50s with
pops below 15 percent, which seems reasonable.
Weber
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 33 14 48 31 66 / 10 0 0 0 0
Beaver OK 32 8 48 26 67 / 10 0 0 0 0
Boise City OK 33 12 54 27 70 / 10 0 0 0 0
Borger TX 35 14 51 32 68 / 10 0 0 0 0
Boys Ranch TX 36 13 53 30 70 / 10 0 0 0 0
Canyon TX 34 13 48 30 67 / 10 0 0 0 0
Clarendon TX 35 13 45 28 66 / 10 0 0 0 0
Dalhart TX 34 11 53 26 70 / 10 0 0 0 0
Guymon OK 34 10 53 27 69 / 10 0 0 0 0
Hereford TX 34 14 48 30 67 / 10 0 0 0 0
Lipscomb TX 33 12 47 28 65 / 10 0 0 0 0
Pampa TX 32 12 46 30 64 / 10 0 0 0 0
Shamrock TX 35 12 43 24 63 / 10 0 0 0 0
Wellington TX 36 12 42 23 63 / 10 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until noon CST today for the following zones:
Collingsworth...Donley...Gray...Hemphill...Lipscomb...
Ochiltree...Roberts...Wheeler.
Wind Advisory until 5 PM CST this afternoon for the following
zones: Armstrong...Carson...Dallam...Deaf Smith...
Hansford...Hartley...Hutchinson...Moore...Oldham...Palo
Duro Canyon...Potter...Randall...Sherman.
OK...High Wind Warning until noon CST today for the following zones:
Beaver.
Wind Advisory until 5 PM CST this afternoon for the following
zones: Cimarron...Texas.
&&
89/89/89Hazardous weather outlook, Nov 11, 7:51 AM CST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
751 AM CST Mon Nov 11 2019
OKZ001>003-TXZ001>020-317-112130-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
751 AM CST Mon Nov 11 2019
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Today and Tonight.
Patchy freezing drizzle with occasional snow flurries are
expected across the Panhandles through 12 PM. This may cause
elevated surfaces to become slick at times.
Strong north winds of 30 to 45 MPH with gusts up to 60 MPH are
expected today. Winds are expected to diminish around sunset.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Cockrell
High Wind, Randall County
- When
- November 11, 8:30 AM CST to 8:40 AM CST
- Where
- Randall County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Strong winds caused power poles to be broken in the middle at 6 miles southwest of Amarillo.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow and Winter Weather in Ohio, November 11 to 12, 20191 death · 8 injured · $1.7 million · 6 events
- Winter Weather in Ohio, November 11, 20191 death · 8 events
- Winter Weather in Missouri, November 11, 20191 death · 1 event
- Winter Storm and Winter Weather in Vermont, November 11 to 12, 2019$100,000 · 15 events
- Winter Storm and Winter Weather in New York, November 11 to 12, 2019$65,000 · 9 events
- Winter Weather in Ohio, November 11 to 12, 201927 events
- Winter Weather in Arkansas, November 11, 201925 events
- Winter Storm and Winter Weather in Indiana, November 11 to 12, 201924 events
- Winter Weather in Kentucky, November 11, 201922 events
- Winter Weather in New York, November 11 to 12, 201919 events
- Winter Weather in Illinois, November 11, 201919 events
- Winter Storm in Pennsylvania, November 11 to 12, 2019$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 864580.